Could tramadol cause gastritis?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5011
   Posted 8/12/2010 5:04 PM (GMT -6)   
Since my GI has no clue for me I thought the group might have some experience with meds and inflamed stomach.
 
I only take a couple tramadol a day, but it is supposed to cause nausea, which I don't have from it.  Maybe it could be my 2 cups of coffee on an empty stomach with the tramadol.  Other than that I can only think of my daily vitamin.
 
My GI took some biopsies during the endo, but he'll only call if they show something.  I didn't have H. pylori before and am not expecting that.  I haven't been ill.
 
I hope it's not my pain killer because I haven't been able to find anything else that works for fibro and arthritis that doesn't have intolerable side effects.  I did give up the coffee and went to green tea.  I can live without coffee, but it would be too much if I can't have one little pleasure (tea).  It's only been two days, but the sore throat (from the endo) and constant refluxing (since the vomiting episode) continue.  I'm taking Nexium.
Alcie
 
 

Moo'sMum
Regular Member


Date Joined Apr 2010
Total Posts : 234
   Posted 8/12/2010 6:42 PM (GMT -6)   
Tramadol does do funny things I have the most bizzare dreams on that. I'm always stressed in them and worried about not having done something. I know since i was able to stop taking all my painkillers my tummy has been heaps better. Weird that it's just suddenly started doing that though you would think you would ahve been having probs all along with an unsettled tummy.

opnwhl4
Veteran Member


Date Joined Dec 2008
Total Posts : 4961
   Posted 8/13/2010 4:22 AM (GMT -6)   
Alcie-
I have taken tramadol for about 2.5 years and haven't noticed a connection to my stomach issues, but I do with ibuprophen. Have you tried eating something small with it? I am wondering if the tramadol and coffee without anything else could cause it.

Take care,
Bill
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5011
   Posted 8/13/2010 10:24 AM (GMT -6)   
Thanks. Maybe it's the coffee. I have stopped that for the acid, don't miss it too much. I have a cup of green tea instead. I have read it's not acid, but I'll check the pH. My coffee was already mostly decaf and I had 1/3 cup of skim milk in it - my pretend latte.

I've done several searches about tramadol, and although it comes up causing nausea (which I never had), there was nothing specifically saying stomach irritation.

I've stopped my vitamin for a while too.

How do I tell if the stomach irritation is gone? It's a dumb organ. I do have a slight throat irritation which isn't changing. It's been sore since I took the Darvocet that gave me the heaves.
Alcie
 
 

opnwhl4
Veteran Member


Date Joined Dec 2008
Total Posts : 4961
   Posted 8/13/2010 12:14 PM (GMT -6)   
Alcie-
That's a good question. I can never tell for sure if my stomach is healed up or not after an episode. I usually wait until I am due for a follow up EGD because of the Barretts and let them see how it is. Not the greatest way, but works I guess.
My Pdoc did say tramadol can be irritating to the stomach along with have adverse issues with anti depressants. He wants me to stop taking it all together because of that. I have a hard time with that because it helps me quite a lot also.

Take care,
Bill
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09

Moo'sMum
Regular Member


Date Joined Apr 2010
Total Posts : 234
   Posted 8/13/2010 3:03 PM (GMT -6)   
I think it takes a long time for your stomach to heal. I'm only starting to feel good now 6 weeks out from my surgery but if I eat too much sugar the nausea comes straight back.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5011
   Posted 8/13/2010 4:16 PM (GMT -6)   
Interesting! Maybe stomach healing time is a good subject for another post. I'm not expecting another EGD, so maybe I'll go with the little bit of throat irritation. I don't take antidepressants, nor do I use much sugar. I'll search vitamin pills and stomach irritation.

I have a hard time with getting rid of tramadol because it's the least addicting , has the least side effects, and does the most for my chronic pain. I did eat a little oatmeal with it this morning.
Alcie
 
 

Moo'sMum
Regular Member


Date Joined Apr 2010
Total Posts : 234
   Posted 8/13/2010 11:50 PM (GMT -6)   
I spose it's hard for it to heal since it's always wet in there, not exposed to air and surrounded with acid all the time??? Plus it keeps getting onslaughts of food to deal with so can't devote too much time to healing???

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 5011
   Posted 8/14/2010 9:18 AM (GMT -6)   
Hi Mum -
Judging by over 2 weeks of being on Nexium and still having a sort throat and reflux, Nexium's not the cure.

PCP still hasn't come up with a barium swallow date for me. I'll have to nag. Or wait a little and nag the GI. I'm pretty sure my PCP can get me the results of the biopsies, which I expect to show nothing.

I am drinking a cup of green tea instead of my lovely fake latte. I tried Vicodin to replace the tramadol, but that simply didn't work for the fibro pain and I hardly slept last night even with a little diazepam which helps with muscle spasms. I've been trying a little food with the tramadol and Nexium.
Alcie
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 15, 2018 10:12 PM (GMT -6)
There are a total of 2,981,874 posts in 326,940 threads.
View Active Threads


Who's Online
This forum has 161789 registered members. Please welcome our newest member, bsx03357.
382 Guest(s), 5 Registered Member(s) are currently online.  Details
borrelioburgdorferii, lexakelsey, ashleylynn, island time, Stetsonva